MAUDE Adverse Event Report: KATECHO, INCORPORATED PP:PMS HS PLUG;TRANSPARENT-4WS; PADPRO DEFIB PADS PHILIPS PLUG

KATECHO, INCORPORATED PP:PMS HS PLUG;TRANSPARENT-4WS; PADPRO DEFIB PADS PHILIPS PLUG
Model Number 2001H-C
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not being returned by the user facility.No photographs of the device or the burns have been made available; therefore, the reported failure could not be verified and a root cause cannot be determined.A review of the manufacturing documents provided by the supplier (b)(4).Did not indicate any non-conformances regarding the product's identity, quality, safety, effectiveness.A lot history review was conducted and there were no similar complaints within the past two years for this lot number and failure mode combination.A two-year review of complaint history revealed one similar complaint for this product family and failure mode.During this same time frame, (b)(4) devices have been manufactured and shipped worldwide, making the rate of occurrence of this failure (b)(4) percent.The clinical data report states that undesirable side effects, under normal conditions of use, are acceptable when weighed against the benefits to the patient.The instructions for use advise the user of the following.Misuse of multifunction electrodes, use of compromised or altered product, and/or failure to follow product instructions may result in patient burns, inadequate delivery of therapy, and/or loss of ecg trace quality.Do not fold, trim, crush, or store under heavy objects.Do not apply any substance to the skin surface that will leave a residue, i.E.Lotions, oils, etc.Do not use if packaging appears compromised.Do not open the package until just prior to using the electrodes.Do not use if conductive polymer gel is dried out.If the electrodes do not adhere properly to the patient, apply a new pair.Do not re-apply if removed.Ensure that the skin is clean and dry, clipping excess hair.Apply the electrodes to the patient by rolling the electrode from top to bottom.Ensure that the surface area of the electrode is in contact with the skin.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
A medwatch submitted by the user facility reported that during a cardioversion, there was a spark/flash from the 2001h-c pad.Cardioversion was unsuccessful.Upon gathering additional information the facility stated the patient sustained a burn/redness around an unspecified area.The area was treated with aloe vera.To date, additional information regarding current patient status, degree of the burns and procedure has not been made available.This report is raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
PP:PMS HS PLUG;TRANSPARENT-4WS
Common Device Name
PADPRO DEFIB PADS PHILIPS PLUG
Manufacturer (Section D)
KATECHO, INCORPORATED
2500 bell avenue
des moines IA 50321
MDR Report Key7179516
Report Number1320894-2017-00290
Device Sequence Number19147615
Product Code MKJ
UDI-Device Identifier10653405064299
UDI-Public(01)10653405064299(17)200508(10)Y05081702
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K014209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2020
Device Model Number2001H-C
Device Catalogue Number2001H-C
Device Lot NumberY05081702
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2017
Initial Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight147